How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask petdrz. Your Own Question
petdrz.
petdrz., Dog Veterinarian
Category: Dog
Satisfied Customers: 7315
Experience:  Over 30 years of experience in caring for dogs and cats.
21300550
Type Your Dog Question Here...
petdrz. is online now
A new question is answered every 9 seconds

Not sure but my 27 lb beagle may have swallowed a .04 flomax

Customer Question

not sure but my 27 lb beagle may have swallowed a .04 flomax pill. should i be worried?
Submitted: 1 year ago.
Category: Dog
Expert:  petdrz. replied 1 year ago.

Hello and thanks for trusting me to help you and your pet today. I am a licensed veterinarian with over 25 years experience and would be happy work with you.

Flomax (tamsulosin) is actually used in dogs for urinary problems and the dose range for a dog of his size would be between 0.1-0.2mg/day. Even if he ingested a .04 mg tablet, it would be well within the dose range, so I would not expect any problems.

I hope this is helpful. Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please reply so I can clarify for you.

My posted replies are for general education only and not meant as a diagnosis. Only after a thorough veterinary examination can a diagnosis for your pet be made and specific treatments be advised or medications be prescribed.

Dr Z

Expert:  petdrz. replied 1 year ago.

I just reread you original post and I am thinking that you may have meant he possibly ingested a 0.4 mg capsule which is how they are usually produced. If that was the case, he should still be in the safety range and the worst that we may see due to his body not being used to this drug is a little bit of hypotension. I would monitor him for any signs of weakness or lethargy and if any are noted, have him examined by a veterinarian right away.

Expert:  petdrz. replied 1 year ago.
Hi Dennis,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Z.